Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with pelvic inflammatory disease, yellow discharge. On doxycycline. Worry?

Hi , I was just diagnosed with pelvic inflammatory disease or (PID) two weeks ago and have taken my 14 day medication I was prescribed ( Doxycycline ) I still have very intense itching and red ness around my vaginal area with the same yellowish discharge . I don t have an appointment with my obgyn doctor for another month. I really want to know what could be the cause of my still itching and redness with the dis charge if I ve taken my full length of prescribed medication. The discharge is now brown , should I contact my doctor for an earlier appointment date or is this common for a women with PID?
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
HI, thanks for using healthcare magic

One of the treatment protocols for PID involves the use of the doxycycline for 14 days as you have used. This is combined with a medication called ceftriaxone which is given as one shot at the beginning, in some case one other tablet may be order as well.
The discharge may be due to continued PID which may require additional treatment or due to a yeast infection. The use of antibiotics can result in yeast infections which cause yellow white discharge and pv itching.
If it is not possible to get an earlier appointment, you may want to consider visiting your local pharmacy for a topical treatment for candidiasis to see if it is contributing to the symptoms.

hope this helps
Answered: Mon, 7 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor